MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 7207554
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the doctor started to screw, it was introduced no more than 5 millimeters and a strong sound was heard, it was observed by arthroscopy and the screw was broken along in two, the screw was removed from the patient knee.Another screw, same length and diameter, was passed and this worked properly.There was no significant delay or patient injuries.
 
Additional Manufacturer Narrative
One (b)(4) sterile biorci 7x25mm screw returned.The complaint stated: "when the doctor started to screw, it was introduced no more than 5 millimeters and a strong sound was heard, it was observed by arthroscopy and the screw was broken along in two, the screw was removed from the patient knee." dimensional inspection confirmed that this was a 7x25mm product.Approximately 1.70mm of the threaded portion is missing and was not returned.This diameter is smaller than the product diameter.There was a detailed explanation of the procedure prep.There was no mention of the required starter instrument use.The threads and distal tip were chewed up and had a lengthwise fracture up one side of the threads.The condition is consistent with tear from a guidewire or other instrument.The star hex was damaged and indicated signs of stripping at the screw head.This symptom indicates excess torque force was placed upon the implant.The physical condition indicated a difficult insertion, contact with another device and excess force placed upon the implant.No root cause related to the manufacturing of this device was confirmed.

Brand Name
SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7776283
Report Number1219602-2018-01036
Device Sequence Number16583679
Product Code MAI
UDI-Device Identifier03596010426185
UDI-Public(01)03596010426185(17)220822(10)50681085
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2022
Device Model Number7207554
Device Catalogue Number7207554
Device Lot Number50681085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight72